I was diagnosed with PDD and was put on Zoloft about 2.5 years ago. I loved it- I felt great and had no major side effects after the first day! Unfortunately, I slowly lost my sex drive to the point where it was hurting my relationship. So talked to my Dr. and he had me start taking Effexor 37.5mg on Sunday night (08/10). I hated the way it made me feel. Not only did I feel more depressed, anxious, and paranoid, I also felt numb to everything and was not acting like myself. I called my Dr. yesterday to explain this and he said to wean off of that by taking one every other day for a week and then start Prozac after that. I did not take it last night and am moody, exhausted, and dizzy today. A week of doing this would bring me to next Thursday and then I would start the Prozac. However, I am in a destination wedding next weekend (the 30th) and don't want to feel awful the entire time I'm away and for the wedding. I'm nervous that if I keep weaning I will feel dizzy and awful like I do now or if I switch to a new one while I'm away I will have nasty side effects to that one too (especially considering headaches are a major side effect of that at first). I've considered weaning until Sunday and starting the new one on Monday since I did skip a pill two nights before he had me wean anyways so I'm a little ahead of the game. My other thoughts was to wean off until Sunday and then take the left over Zoloft I have to get me through the wedding. But then I fear that the side effects of coming off the Effexor will get to me still. How bad should I expect the side effects to be if I was only on it for about 2 weeks and only at 57.5mg? I'm so nervous that it's going to ruin my mini vacation and my time at the wedding! HELP!!! please! :)
You haven't been taking it real long it shouldn't be too much of a problem to stop it. I'd start the prozac at a low dose now while you're weaning off the effexor. That way you have a smooth transfer and you will have been on the prozac for a while. It may even help prevent the withdrawal of the effexor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Apr 2012 • 2 answers
Posted 27 Jan 2014 • 1 answer
I've been on Effexor for almost 5 years, starting at 37.5 and I'm now up to 75mg per day. My problem
Posted 27 Oct 2014 • 1 answer
Posted 9 Feb 2015 • 4 answers
Posted 11 Dec 2015 • 2 answers